It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-18-2007, 11:43 AM   #1
Senior Veteran
(male)
 
Join Date: Aug 2005
Posts: 581
neddyflanders HB User
Stopped Pepcid - Rebound effect I think

I've decided not to take anything anymore (wasn't working anyway). I stopped my Pepcid Complete when sleeping the other night. No more nightmares last night (actually had good dream for once). Even though I slept through the night (which is rare) I'm getting really bad acid today. I rarely get acid reflux or burning during the day. I've read that the H2's have rebound effects with acid so I'm hoping thats the problem. I'll give it 5 or 6 days and hopefully it will wear off. Anybody get any rebound effects from stopping those H2's? I've been taking 1 or 2 a day for about 5 months.

 
Old 04-18-2007, 11:55 AM   #2
Senior Veteran
(male)
 
Join Date: Aug 2005
Posts: 581
neddyflanders HB User
Re: Stopped Pepcid - Rebound effect I think

Interesting, I just found this out in an article.

After stopping an H2 blocker medicine, rebound symptoms usually start after two days and usually subside within 10 days.
After stopping a proton pump inhibitor, rebound symptoms usually start after a week and continue for up to two months.

If you restart your medicine every time you have rebound symptoms, you may take anti-acid medicine for many more years than you need it. My advice would be to use an over-the-counter antacid such as Tums, Mylanta, Maalox or Rolaids as needed for symptoms, if you are trying to discontinue your anti-acid drug. These simple antacids work by neutralizing ("buffering") acid, and they provide quick but short-term relief of symptoms.

 
Sponsors Lightbulb
   
Old 04-18-2007, 01:53 PM   #3
Senior Veteran
(female)
 
Join Date: Feb 2001
Location: Burnet, Texas USA
Posts: 4,313
Misty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB User
Re: Stopped Pepcid - Rebound effect I think

I had success with Extra Strength Mylanta liquid in controlling the rebound from taking Prevacid. Had rebound bad for a few weeks but finally I won my battle.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Getting off PPI's and acid rebound rosebloom Acid Reflux / GERD 110 04-20-2010 08:27 PM
Rebound Redness in eyes from eye drops bryan9182 Eye & Vision 31 11-17-2009 06:45 AM
Stopped Taking Bp Meds Should I Stay Off Or Go Back On? kg21678 High & Low Blood Pressure 5 10-05-2008 09:09 AM
HELP NEEDED: Rebound effect from clear eyes D. Rebound Eye & Vision 0 08-19-2007 05:20 AM
I stopped Nexium and... vuitton Acid Reflux / GERD 2 04-30-2007 06:50 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Aciphex
Nexium
Omeprazole
Pepcid
Prevacid
  Prilosec
Protonix
Ranitidine
Reglan
Zantac







All times are GMT -7. The time now is 10:39 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!